Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 77, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 19, 2011, 4:02 AM EDT. It took effect at Aug 19, 2011, 4:00 PM EDT. It was in force for 1 min.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 4:02 AM EDT (08:02 UTC)
- In effect from
- Aug 19, 2011, 4:00 PM EDT
- Expired
- Aug 19, 2011, 4:01 PM EDT
- In force
- 1 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
531 WHUS73 KAPX 190802 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EDT FRI AUG 19 2011 LMZ341-342-344-345-191700- /O.NEW.KAPX.SC.Y.0077.110819T2000Z-110820T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 402 AM EDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
242 WHUS73 KAPX 191525 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1125 AM EDT FRI AUG 19 2011 LMZ341-342-344-345-192330- /O.CON.KAPX.SC.Y.0077.110819T2000Z-110820T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 1125 AM EDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
364 WHUS73 KAPX 192001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT FRI AUG 19 2011 LMZ341-342-344-345-192115- /O.CAN.KAPX.SC.Y.0077.000000T0000Z-110820T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 401 PM EDT FRI AUG 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 3:50 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 19, 3:50 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 AM EDT FRI AUG 19 2011
.SYNOPSIS.../ISSUED AT 350 AM/
HIGH PRESSURE WILL MAINTAIN CONTROL OF NORTHERN MICHIGAN WEATHER
THROUGH FRIDAY AFTERNOON...BRINGING WITH IT DRY CONDITIONS UNDER
CLEAR TO PARTLY CLOUDY SKIES...WITH SOME PATCHY MORNING FOG. A WEAK
COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING...AND SLOWLY
CROSS THE REGION THROUGH SATURDAY. THAT FRONT WILL PROVIDE FOR
OCCASIONAL SMALL CHANCES OF WIDELY SCATTERED SHOWERS AND STORMS.
SPOTTY SHOWERS AND SOMEWHAT COOLER WEATHER IS EXPECTED TO ROUND OUT
THE WEEKEND.
LOCKER
&&
.SHORT TERM.../ISSUED AT 350 AM/...TODAY
A QUIET EARLY MORNING IN PROGRESS FOR MOST...BUT NOT QUITE ALL. HIGH
PRESSURE WAS CENTERED IN THE SOUTHERN LAKES AND CENTRAL OHIO VALLEY.
AN UPSTREAM COLD FRONT WAS MOVING INTO NW MN. A FEW TATTERS OF MID
CLOUD WERE SEEN OVER UPPER MI AND NORTHERN LAKE MI...OTHERWISE SKIES
WERE CLEAR...WITH A TOUCH OF GROUND FOG IN SPOTS. SOME SHRA WERE
MOVING ESE-WARD JUST WEST OF WHITEFISH PT. THE UPPER TROF FORCING
THE FRONT WILL TAKE ON A NEGATIVE TILT AS IT MOVES INTO FAR NORTHERN
ONTARIO TODAY. THAT WILL PUSH THE FRONT INTO CENTRAL UPPER MI AND
CENTRAL WI BY 00Z...WITH A PRE-FRONTAL TROF MOVING INTO EASTERN
UPPER MI AND NORTHERN LAKE MI. MEAGER PRECIP CHANCES ARE THE MAIN
CONCERN TODAY.
WARM/THETA-E ADVECTION WILL GRADUALLY INCREASE TODAY AHEAD OF THE
ENCROACHING FRONT. OUR AIRMASS IS CURRENTLY RATHER DRY...BUT NOT
ESPECIALLY STABLE...THANKS TO STEEP-ISH LAPSE RATES FROM 700 TO
400MB (6-6.5C/KM). SW/WSW 950-850MB WINDS WILL INCREASE TO CIRCA
30KT OVER FAR NORTHERN LAKE MI AND ADJOINING PORTIONS OF
CENTRAL/EASTERN UPPER MI THIS AFTERNOON. THIS WILL HELP ADVECT THE
AROUND-60F DEW POINTS NOW SEEN IN THE UPPER MS VALLEY TOWARD UPPER
MI AND ENVIRONS.
THAT SAID...LOOKING AT PROGGED SOUNDINGS IN EASTERN UPPER...AN EML
IN THE 850-750MB LAYER SHOULD PREVENT SURFACE-BASED CONVECTION
HERE...EVEN WITH AN 80/58 PARCEL. OUR CAP IS MINIMIZED IF CONVECTION
IS HIGH-BASED...LIFTING FROM SOMEWHERE AROUND 725MB. BUT AT THAT
POINT...CAPE IS LIMITED TO 100J/KG THRU 21Z...AND PERHAPS PUSHING
500J/KG AT 00Z. UNFORTUNATELY...NONE OF THIS REALLY LINES UP WELL
WITH REALITY THIS MORNING...BOTH WITH THE ISOLATED ACTIVITY NEAR
WHITEFISH PT...AND THE LARGER CLUSTER OF TSRA NEAR ISLE ROYALE. WILL
GO WITH ISOLATED EARLY MORNING POPS IN EASTERN UPPER...A BREAK FOR A
FEW HOURS...THEN CHANCE POPS RETURNING FROM W TO E AFTER 15Z/11AM.
FURTHER SOUTH...MOISTURE/INSTABILITY RETURN WILL BE EVEN LESS THANKS
TO WEAKER WINDS AT AND BELOW 700MB. THOUGH WE COULD CONCEIVABLY SEE
AN ISOLATED SHRA ALMOST ANYWHERE...PUTTING A 10 POP IN THE ZFP SEEMS
RIDICULOUS. WILL KEEP AN EYE ON SHRA TRYING TO GET GOING JUST EAST
OF IWD...AS ACTIVITY THAT GENERATES THERE WOULD HEAD FOR NORTHERN
LOWER. BUT FOR NOW...WILL NERVOUSLY MAINTAIN A DRY FORECAST.
A PARTLY TO MOSTLY SUNNY MORNING WILL BECOME PARTLY CLOUDY
EVERYWHERE BY MID AFTERNOON. MAX TEMPS NEAR 80 TO THE MID 80S.
JZ
&&
.LONG TERM.../ISSUED AT 350 AM/...TONIGHT AND BEYOND
THE NEGATIVELY-TITLED UPPER TROF TO OUR NORTH WILL WIND ITSELF UP
OVER SOUTHERN HUDSON BAY OVER THE WEEKEND. THIS WILL BRING SOMEWHAT
COOLER WX OVER THE NEXT FEW DAYS...THOUGH TEMPS ARE NOT LIKELY TO
DIP BELOW CLIMO (WITH ONE CAVEAT FOR SATURDAY...SEE BELOW). THE
ASSOCIATED COLD FRONT WILL CLEAR MOST OF NORTHERN MI TONIGHT...AND
WILL MOVE EAST OF SAGINAW BAY SAT MORNING. A REINFORCING SHORTWAVE
MAY INVADE FROM THE NW SAT NIGHT/SUNDAY. PRECIP CHANCES...WITH FROPA
TONIGHT...NORTH OF THE FRONT SATURDAY...AND WITH THE INCOMING WAVE
SAT NIGHT/SUNDAY...ARE THE MAIN CONCERN.
MODELS...PER HPC GUIDANCE LEANED TOWARD THE MORE AMPLIFIED SOLUTIONS
WITH THE UPPER LOW TO OUR NORTH...THOUGH NOTING THAT THE NAM MAY GO
OVERBOARD WITH AMPLIFICATION BY SUNDAY.
TONIGHT...AS MENTIONED ABOVE...COLD FRONT WILL CROSS THE AREA DURING
THE NIGHT...SLIGHTLY PRECEDED BY A PRE-FRONTAL TROF. WILL LINGER
EASTERN UPPER POPS INTO THE EVENING...PER DISCUSSION IN THE SHORT
TERM SECTION ABOVE...AND WILL EXTEND AS FAR SOUTH AS PETOSKEY/INDIAN
RVR. TO THE SOUTH...THE FRONT ENCOUNTERS A MARGINALLY UNSTABLE
AIRMASS (MLCAPE TO 500J/KG)...BUT IS INTERCEPTING NO RETURN FLOW
WHATSOEVER. ANTICIPATE UPPER MI CONVECTION TO SLIDE EAST TOWARD
GEORGIAN BAY OVERNIGHT...AND ADDITIONAL SPOTTY ELEVATED CONVECTION
IN WI AND POINTS WEST...WHERE THE FRONT RUNS INTO SOUTH 850MB WINDS
OF 10-20KT. IN BETWEEN...THINK WE GET LEFT PARTLY CLOUDY BUT
DRY...AND WILL REMOVE THE SLIGHT CHANCE POPS FOR OVERNIGHT. MIN
TEMPS MAINLY MID 50S TO NEAR 60.
SATURDAY...FRONT WILL PROGRESS INTO SE LOWER MI...SLOWING IN THE
AFTERNOON AS A SHORTWAVE MOVES FROM THE CENTRAL PLAINS TOWARD IL.
ONE OR MORE WEAK SURFACE WAVES COULD RIDE ALONG THE FRONT FROM SW
INDIANA TO FAR NW OH TO SE LOWER MI. THE ENCROACHMENT OF THE
WAVE...WEAK WAVES MOVING UP THE SLOWING FRONT...AND THE DEVELOPMENT
OF 15-20KT SOUTHERLY 850MB WINDS IN THE SOUTHERN LAKES...ALL SUPPORT
THE IDEA OF SOME PRECIP NORTH OF THE FRONT. THIS IS ESPECIALLY THE
CASE IN THE AFTERNOON...WHEN ELEVATED INFLOW WILL BE BETTER
ESTABLISHED. NAM/ECMWF ARE BOTH RATHER DAMP IN THE SOUTH THIRD TO
EVEN HALF OF THE FORECAST AREA...WITH THE NAM SPITTING OUT A SOLID 1
INCH OR GREATER QPF SWATH SOUTH OF M-72. OF COURSE...THIS WOULD NOT
NEED TO BE DISPLACED MUCH FURTHER SOUTH TO MISS US ENTIRELY.
HOWEVER...WILL DEFINITELY BE BUMPING UP POPS IN NORTHERN LOWER...
EXTENDING AS FAR NORTH AS M-32...THOUGH WILL REFRAIN FROM LIKELY
POPS JUST YET.
NAM IS CLOUDY/WET ENOUGH IN THE SOUTH FOR MET GUIDANCE TEMPS TO BE
IMPACTED...WITH HIGHS OF 69 AT HTL AND 66 AT GRAYLING (THIS IS THE
/CAVEAT/ THAT WAS MENTIONED ABOVE). THOUGH CLOUDS WILL BE EXTENSIVE
IN THE SOUTH...RELATIVE LACK OF PRECIP IN THE MORNING SHOULD BE ABLE
TO PUSH TEMPS BACK TO JUST ABOVE 70F BEFORE THINGS BECOME
POTENTIALLY RAIN-COOLED. TEMPS WILL INCREASE TO THE NORTH WITH MORE
SUNSHINE...WITH EASTERN UPPER MAKING THE MID 70S.
SAT NIGHT/SUNDAY...WILL LINGER POPS NEAR SAGINAW BAY INTO SAT
EVENING...BEFORE SHORTWAVE AND ASSOCIATED FORCING PASS TO OUR SOUTH.
REST OF THE NIGHT SHOULD BE DRY...AS THE FRONT KICKS MORE
EMPHATICALLY EASTWARD TO THE EASTERN LAKES...WHILE HIGH PRESSURE
NOSES INTO NORTHERN MI FROM THE SW. SOME SPEED/AMPLITUDE DIFFERENCES
WITH THE INCOMING SHORTWAVE SUNDAY...WITH THE NAM LOOKING OVERDONE
AND OVERFAST COMPARED TO OTHER SOLUTIONS. THE ECMWF BRINGS A SURFACE
TROF EAST TO EASTERN WI AND CENTRAL UPPER MI BY 00Z. NOT SURE WE/LL
HAVE MUCH GOING ON AHEAD OF THIS FEATURE. WILL REMOVE MORNING
POPS...AND HANG ONTO AFTERNOON PRECIP ONLY IN PARTS OF EASTERN UPPER
MI. MIN TEMPS UPPER 40S TO MIDDLE 50S. MAX TEMPS IN THE 70S.
REST OF THE FORECAST...CHANCE OF SHRA ACROSS MOST OF THE AREA SUNDAY
NIGHT...AS A SHORTWAVE AND ASSOCIATED SURFACE TROF MOVE IN FROM THE
NW. THE UPPER TROF WILL GRADUALLY PULL OUT AFTER THAT...WITH BROAD
RIDGING IN PLACE ACROSS MOST OF THE CONUS EXCEPTING THE COASTS.
MAINLY DRY EARLY/MID WEEK WITH A WARMING TREND.
JZ
&&
.MARINE.../ISSUED AT 350 AM/
SMALL CRAFT ADVISORIES WILL BE ISSUED FOR THE LAKE MI WATERS FROM
SEUL CHOIX...TO 5 W OF THE BRIDGE...TO PT BETSIE (EXCLUDING GD TRAV
BAY) FOR LATE THIS AFTERNOON THRU MOST OF TONIGHT. AHEAD OF AN
INCOMING COLD FRONT...SW WINDS WILL INCREASE TO 10-20KT...AND WILL
BE GUSTY OVER THE FAR NORTH END OF THE LAKE. RESULTING WAVES WILL
BUILD TO 3-5FT AT THE FAR NORTH END OF THE LAKE...WHILE COASTAL
CONVERGENCE WILL PRODUCE 25KT GUSTS FROM SLEEPING BEAR TO GD TRAV LT
TO CHARLEVOIX.
FRONT WILL CROSS THE REGION TONIGHT AND EARLY SATURDAY...WITH
RELATIVELY LIGHT W TO NE WINDS BEHIND.
JZ
&&
.AVIATION.../ISSUED AT 111 AM/...VALID FOR 06Z TAFS
MAINLY VFR CONDITIONS WILL CONTINUE ACROSS NRN LWR MICHIGAN THRU 00Z
SATURDAY AS HIGH PRESSURE REMAINS IN CONTROL. A WEAK COOL FRONT WILL
DROP INTO NRN LWR MICHIGAN AFTER 00Z AND WILL BRING WITH IT A SMALL
CHANCE OF SHOWERS/ISOLD THUNDER. THE CHANCE IS TOO SMALL FOR NOW TO
INCLUDE IN THE TAF. HOWEVER...WILL INCREASE CLOUD COVER AS THE FRONT
MOVES INTO THE REGION...BUT HEIGHT OF CLOUDS SHOULD REMAIN VFR.
SOME SHALLOW PATCHY GROUND FOG MAY TEMPORARILY DROP VSBYS TO
MVFR/IFR EARLY THIS MORNING...MAINLY AROUND PLN. CALM WINDS EARLY
THIS MORNING WILL BECOME SW AND INCREASE TO NEAR 10 KTS BY LATE
FRIDAY MORNING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EDT
SATURDAY FOR LMZ341-342-344-345.
LS...NONE.
&&Hazardous weather outlook, Aug 18, 8:08 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 808 PM EDT THU AUG 18 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 192300- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 808 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. THERE IS A CHANCE FOR A FEW ISOLATED THUNDERSTORMS BETWEEN 4 PM AND 10 PM OVER THE EASTERN U.P. AND THEN FOR NORTHWEST LOWER MICHIGAN BETWEEN 6 PM AND 10 PM. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. ON SUNDAY THERE IS A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM DURING THE AFTERNOON HOURS...OVER THE EASTERN U.P. AND STRAITS REGION. THE NEXT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.